MAUDE Adverse Event Report: BOLTON MEDICAL, INC. RELAY PRO THORACIC STENT-GRAFT SYSTEM; STENT, ENDOVASCULAR GRAFT, AORTIC

BOLTON MEDICAL, INC. RELAY PRO THORACIC STENT-GRAFT SYSTEM; STENT, ENDOVASCULAR GRAFT, AORTIC
Catalog Number 28-M4-38-250-34U
Medical Device Problem Code Failure to Advance (2524)
Health Effect - Clinical Code Perforation of Vessels (2135)
Date of Event 02/13/2025
Type of Reportable Event Death
Event or Problem Description
"physician attempted to deliver a 38x34x250mm relay pro bare stent.Patient had severely calcified and tortuous access vessels.Including common femoral, external iliac, and common iliac arteries.Physician was dilating the access vessels up from 5f sheath, 8f sheath, 11f sheath and then to an 18f dry seal sheath.The 18f dry seal sheath was met with some resistance in the external and common iliacs but was placed.Physician removed the 18f dry seal and then attempted to deliver the relay pro.The device was advanced through the access vessels but met resistance in the common iliac and would not advance past the bifurcation.After a couple of attempts the physician removed the relay pro from the patient and tried to put the 18f dry seal back in.Physician was unable to get the dry seal back in.At this point he took an angiogram and saw the patients external iliac and common iliac were both ruptured.An aortic balloon was then advanced up the opposite side to occlude the aorta.Several viabahn stents were then placed to repair the ruptured iliacs.Physician ultimately had to surgically cut down on patients' groin to stop the bleeding." patient outcome: "patient was transported to icu after case and is being evaluated today (b)(6)2025".
 
Additional Manufacturer Narrative
Bolton medical, inc.(d/b/a terumo aortic), herein known as the "company", is submitting this report pursuant to 21 cfr part 803, has made reasonable efforts to obtain complete information, and has provided as much as is available to the company as of the submission date of this report.This report is based on information obtained by the company, which may not have been able to fully investigate or verify prior to the date the report was required by the regulations.Any required fields that are unpopulated are blank because the information is currently unknown, unavailable, or not applicable.This report does not constitute an admission or a conclusion by anyone that the device caused or contributed to the event described in the report.In particular, this report does not constitute a legal admission by anyone that the product described in this report has any defects or has malfunctioned, as defined from a legal standpoint.These words are included in the report and are fixed items for selection created by the certain regulations, to categorize the type of event solely for the purpose of reporting pursuant to part 803.This statement should be included with any information or report disclosed to the public under the freedom of information act.
 
Additional Manufacturer Narrative
 
Event or Problem Description
"physician attempted to deliver a 38x34x250mm relay pro bare stent.Patient had severely calcified and tortuous access vessels.Including common femoral, external iliac, and common iliac arteries.Physician was dilating the access vessels up from 5f sheath, 8f sheath, 11f sheath and then to an 18f dry seal sheath.The 18f dry seal sheath was met with some resistance in the external and common iliacs but was placed.Physician removed the 18f dry seal and then attempted to deliver the relay pro.The device was advanced through the access vessels but met resistance in the common iliac and would not advance past the bifurcation.After a couple of attempts the physician removed the relay pro from the patient and tried to put the 18f dry seal back in.Physician was unable to get the dry seal back in.At this point he took an angiogram and saw the patients external iliac and common iliac were both ruptured.An aortic balloon was then advanced up the opposite side to occlude the aorta.Several viabahn stents were then placed to repair the ruptured iliacs.Physician ultimately had to surgically cut down on patients' groin to stop the bleeding." patient outcome: "patient was transported to icu after case and is being evaluated today (b)(6) 2025.Update received from (b)(6) on 03/20/2025: patient has since passed away.".

Brand Name
RELAY PRO THORACIC STENT-GRAFT SYSTEM
Common Device Name
STENT, ENDOVASCULAR GRAFT, AORTIC
Manufacturer (Section D)
BOLTON MEDICAL, INC.
799 international parkway
sunrise FL 33325
Manufacturer Contact
manuel benitez
799 international parkway
sunrise, FL 33325
9548389699
MDR Report Key21562007
Report Number2247858-2025-00054
Device Sequence Number19926904
Product Code MIH
UDI-Device Identifier00843576150362
UDI-Public00843576150362
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
P200045
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/08/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Device Expiration Date10/24/2025
Device Catalogue Number28-M4-38-250-34U
Device Lot Number2310170423
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/13/2025
Supplement Date Received by Manufacturer02/13/2025
Initial Report FDA Received Date03/10/2025
Supplement Report FDA Received Date01/08/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured10/25/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention; Death;
Patient Age81 YR
Patient SexFemale